Get E-Book on COVID-19

Q. What causes white vaginal discharge with irregular periods?

Answered by
Dr. Deepti Kurmi
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Jan 21, 2020

Hello doctor,

I am 19 years old and I am experiencing problems with my periods for some time now. Three months back I had my period on regular date and experienced bleeding for 1 and a half month. I am experiencing similar problem of prolonged periods for about 4 years now. It happens once or twice per year. I have been on short medications every time I had the problem. Also when I was 17 I did not have my periods for 2 months and a local gynecologist prescribed me birth control pills for 28 days and I completed the course after which I was told that my prolactin level has raised up for which I was on medication for a month. Currently I am on an ayurvedic treatment and my last period lasted for 5 days and with a normal bleeding but I am having a white vaginal discharge for a week or so now which is also a bit smelly and does not seem to be normal. What should I do?

Dr. Deepti Kurmi

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

You have got vaginal infection. If you need treatment then kindly follow up. Also for period problem, is it controlled after taking Ayurvedic medication?


Was this answer helpful?

 | 

Thank you doctor,

Yes,

It is controlled I guess. I had my periods normally the last time. Are the infection and my period problems related?

Dr. Deepti Kurmi

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

Infection and periods are not related. Ur age is 19 years. Period irregularities is common in teen age. You can use birth control pills for 5 to 6 months to regularize it. It will not harm you. I am prescribing you medicine for vaginal infection as well as for periods regularization. If you do not want to start medicine for periods regularization now, then do not start as it is controlled. But kindly start medicine for vaginal infection. Make sure you do not have any allergy from any of these medicine which I am giving you. Medicine for periods regularization is tablet Ovral L. It needs to be started from day 2 to 3 of menses for 21 days every month for 6 months. I am mentioning name here so you will not get confused.


Probable diagnosis:

Bacterial Vaginosis.

Treatment plan:

Tablet Doxycycline 100 mg twice daily for 5 days, Tblet Flagyl 400 mg thrice daily for 5 days, Tablet Rantac 150 mg twice daily for 5 days, cream Clotrin to be applied around vagina thrice daily for 5 days.

Regarding follow up:

After 1 week


Was this answer helpful?

 | 

Related Questions:
I have irregular periods and vaginal dryness. Can IUD be the cause?
What causes irregular periods with pain in a 52-year-old female?
I am suffering from vaginal infection. What are the possiblities to get pregnant?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the problem for having vaginal discharge, itching and irritation while peeing?

Query: Hi doctor, I have bleeding after sex. I have pain while having sex. I have vaginal discharge and irritation while peeing and itching. Is this an infection or something else? I took an Unwanted 72 before three days.  Read Full »

What does waterlike vaginal discharge indicate?

Query: Hi doctor, My aunt is 31 years old and had her uterus removed 11 years ago. From then she never had the periods nor any discharge. It was all alright until a month ago. She had suddenly started experiencing waterlike vaginal discharge which is little smelly, and it hurts in stomach sometimes. When s...  Read Full »

Can I use Terbinaforce plus cream for a vaginal infection?

Query: Hello doctor,Can Terbinaforce plus cream be used for a vaginal infection? I have itching after periods. Please guide.  Read Full »

Also Read


COVID-19 and MIS-C (Multisystem Inflammatory Syndrome in Children)
MIS-C is a potentially fatal condition that affects children infected with COVID-19. Please read the article to know its...  Read more»
I have fever, severe headache, and cough. Please help me.
I have fever since five days. My fever comes down when I take medicine but eventually comes back. I also have severe hea...  Read more»
Brucellosis - Symptoms, Complications, Diagnosis, and Treatment
Brucellosis, a zoonosis, is caused by consuming unpasteurized milk or raw meat obtained from infected animals. For sympt...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.